Propofol-induced acute pancreatitis

J. Csomor, Irena Murínová, K Broulíková, Ondřej Kučerka, Pavel Sedloň, Jiri Jarosek, Petr Urbánek, Miroslav Zavoral

Journal of Clinical Pharmacy and Therapeutics · 2017 · 16 citations · 7 references

Concepts

Abstract

WHAT IS KNOWN AND OBJECTIVE: Drug-induced acute pancreatitis comprises only 0.5%-2% of all cases of acute pancreatitis. Propofol is a potentially dangerous drug that can cause acute pancreatitis, but this complication is extremely rare. CASE SUMMARY: A 57-year-old patient developed acute pancreatitis after a planned thyroidectomy. As the common causes of acute pancreatitis were excluded, we believe that the pancreatitis was drug-induced, in this case by a single dose of propofol administered to the patient during the surgery. WHAT IS NEW AND CONCLUSION: We present a rare case of propofol-induced acute necrotising pancreatitis, which is to the best of our knowledge the first fatal case reported in an adult patient.

References

7